Alert archive / Pennsylvania / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

October 14, 20114 counties in Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Oct 14, 2011, 1:43 PM EDT for 4 counties in Pennsylvania. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 14, 2011, 1:43 PM EDT (17:43 UTC)
Expired
Oct 14, 2011, 2:45 PM EDT
In force
62 min
Issued by
NWS Philadelphia/Mount Holly

Counties Bucks County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 82 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 5.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2011-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 262 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2011-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
262 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
748 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

370 
WWUS81 KPHI 141743
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
143 PM EDT FRI OCT 14 2011

PAZ061-067>071-141845-
BUCKS PA-CHESTER PA-DELAWARE PA-LEHIGH PA-MONTGOMERY PA-
PHILADELPHIA PA-
143 PM EDT FRI OCT 14 2011

...STRONG THUNDERSTORMS WILL AFFECT BUCKS...CHESTER...DELAWARE...
LEHIGH...MONTGOMERY AND PHILADELPHIA COUNTIES...

AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF
ALLENTOWN TO 6 MILES NORTHEAST OF WILMINGTON...MOVING NORTHEAST AT 25
MPH. THE THUNDERSTORMS WILL BE NEAR TROUT LAKE...PHILADELPHIA
INTERNATIONAL AIRPORT AROUND 200 PM...SPRINGTOWN...SOUTH PHILADELPHIA
AROUND 215 PM...WISSINOMING...TACONY AROUND 230 PM...IVYLAND AND BRYN
ATHYN AROUND 245 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORMS.

LAT...LON 3985 7526 3985 7535 3980 7542 3984 7552
      4055 7554 4065 7542 4061 7539 4058 7541
      4054 7535 4062 7520 4056 7519 4056 7511
      4053 7507 4042 7506 4040 7502 4040 7499
      4006 7498

$$

FORECASTER: AMC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Oct 14, 12:51 PM EDT, 52 minutes earlier.

Area forecast discussion, Oct 14, 12:51 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1251 PM EDT FRI OCT 14 2011

.SYNOPSIS...
STRENGTHENING LOW PRESSURE WILL MOVE THROUGH THE GREAT LAKES
REGION AND INTO CANADA THIS AFTERNOON, WHILE A COLD FRONT MOVES
ACROSS THE EAST COAST. A BRISK WESTERLY FLOW WILL DEVELOP BEHIND
THE FRONT THIS WEEKEND AS HIGH PRESSURE BUILDS TO OUR SOUTH AND
THE LOW PRESSURE REMAINS TO OUR NORTH. A COLD FRONT IS EXPECTED TO
MOVE SOUTH OF OUR AREA ON MONDAY BEFORE STALLING. ANOTHER STORM
SYSTEM IS EXPECTED TO DEVELOP TO OUR WEST AND IMPACT OUR AREA BY
THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS THE SURFACE FRONT IS FAST APPROACHING OUR WESTERN AREAS AT
1630Z...LINES OF CONVECTION HAVE FORMED IN ADVANCE OF THIS AND
WILL AFFECT OUR REGION THROUGH EARLY TO MID AFTERNOON...PERHAPS
JUST A BIT LATER FOR THE FAR NORTHEAST. PROBABILITIES WERE
INCREASED NORTHEAST FOR THIS AFTERNOON...FOR LIKELY TO CATEGORICAL
FOR JUST ABOUT EVERYWHERE. WITH THE SPEED OF MOVEMENT OF THE
CELLS...IT WAS FELT THAT QUANTITATIVE PRECIPITATION AMOUNTS WOULD
BE UNDER THOSE NEEDED FOR A FLOOD WATCH. 2.5 INCHES IN 3 HOURS
WOULD BE GENERALLY NEEDED FOR OUR MORE VULNERABLE ZONES. GENERAL
AMOUNTS OF 1 TO 2 INCHES MAY OCCUR, WITH LOCALLY HIGHER AMOUNTS
POSSIBLE.

MODEL GUIDANCE SEEMS TO HANDLE THE TIMING OF THE SURFACE FRONTAL
PASSAGE VERY WELL...IN THE 18Z TO 20Z TIME FRAME...ALONG WITH THE
MID LEVEL TROUGH. THE TROUGH'S AXIS WILL LAG A BIT, PASSING
OVERHEAD DURING THE LATE AFTERNOON AND EVENING. NUMEROUS SHOWERS
AND THUNDERSTORMS WILL AFFECT OUR REGION UNTIL SHORTLY AFTER THE
PASSAGE OF THE SURFACE BOUNDARY, THEN THE CHANCES FOR
PRECIPITATION ARE EXPECTED TO BE ON THE DECREASE.

TEMPERATURES UNDER CONSIDERABLE CLOUD COVER WERE RISING RATHER
SLOWLY AT MIDDAY...BUT OUGHT TO BE ABLE TO RISE ANOTHER 4 OR 5
DEGREES TO THE LOWER AND MID 70S. SOUTHERN AREAS APPEAR AS IF THEY
WILL HAVE MORE BREAKS OF SUNSHINE ACCORDING TO VISIBLE IMAGERY.

ONCE THE SURFACE BOUNDARY PASSES THIS AFTERNOON, THE WIND IS
ANTICIPATED TO VEER TO THE SOUTHWEST OR WEST-SOUTHWEST...AND BE
SOMEWHAT GUSTY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
AS THE MID LEVEL TROUGH AXIS CONTINUES TO LIFT TO OUR NORTH AND
NORTHEAST TONIGHT, DRY AIR WILL BUILD INTO OUR REGION ON A
SOUTHWEST WIND. WHILE THERE MAY BE LINGERING SHOWERS IN OUR
NORTHEASTERN COUNTIES INTO THE EVENING, MOST OF THE NIGHTTIME
PERIOD IS EXPECTED TO BE RAIN FREE. THE SKY IS FORECAST TO BECOME
MOSTLY CLEAR AND TEMPERATURES ARE EXPECTED TO FALL INTO THE 40S
AND LOWER 50S.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
AFTER THE COLD FRONT MOVES THROUGH ON FRIDAY, THE WEEKEND IS
SHAPING UP TO BE MOSTLY DRY, BUT POSSIBLY QUITE WINDY. AS THE
PARENT LOW PRESSURE SYSTEM MOVES INTO CANADA THROUGH THE WEEKEND,
HIGH PRESSURE IS EXPECTED TO BUILD TO OUR SOUTH. THIS WILL CREATE
A PRETTY STRONG WESTERLY GRADIENT ACROSS THE AREA. WINDS ABOVE THE
SURFACE ARE QUITE STRONG /30-40 KNOTS/ AND WITH THE COOL AIR
ALOFT, WE SHOULD BE ABLE TO MIX SOME OF THAT WIND DOWN TO THE
SURFACE. NOT QUITE SURE IF WE WILL NEED AN ADVISORY, BUT WE EXPECT
WINDS TO BE AT LEAST 25 TO 30 MPH, POSSIBLY EVEN 35 MPH. EVEN
THOUGH THE MID/UPPER TROUGH IS RIGHT OVERHEAD, IT IS EXPECTED TO
BE RATHER DRY THROUGH THE ATMOSPHERIC COLUMN. THEREFORE WE EXPECT
A DRY FORECAST FOR SATURDAY, ALTHOUGH WE DO EXPECT SOME CLOUD
COVER.

WINDS SHOULD CONTINUE TO BE GUSTY THROUGH SUNDAY, BUT THE
STRENGTH OF THE WINDS IS EXPECTED TO DIMINISH AS WE PROGRESS
THROUGH SATURDAY NIGHT AND INTO SUNDAY. ON SUNDAY, THE FLOW ALOFT
BECOMES NEARLY ZONAL, ALTHOUGH A FEW SHORT WAVES ARE FORECAST TO
CROSS THROUGH THE AREA. CLOUD COVER SHOULD INCREASE AS WE GO
THROUGH THE DAY SUNDAY, BUT IT SHOULD REMAIN DRY THROUGH MUCH OF
THE DAY. HOWEVER, A COLD FRONT IS EXPECTED TO MOVE THROUGH THE
AREA SUNDAY NIGHT INTO MONDAY. THIS FRONT COULD LEAD TO SOME
SHOWER ACTIVITY SUNDAY NIGHT THROUGH MONDAY AS IT PASSES, AND
EVENTUALLY STALLS TO OUR SOUTH.

THE EARLY PART OF TUESDAY LOOKS DRY AT THIS TIME BEFORE ANOTHER
STORM SYSTEM MOVES INTO OUR AREA FROM THE WEST. AN AREA OF LOW
PRESSURE IS EXPECTED TO STRENGTHEN ACROSS THE MID-MISSISSIPPI
RIVER VALLEY AND THEN TRACK THROUGH THE TENNESSEE AND OHIO RIVER
VALLEYS AND INTO THE NORTHEAST BY NEXT WEDNESDAY. IT IS EXPECTED
TO BRING A FRONTAL SYSTEM ACROSS OUR AREA TUESDAY NIGHT INTO
WEDNESDAY, AND IS LIKELY TO BRING ANOTHER PERIOD OF WET WEATHER TO
OUR AREA. OF COURSE, THE TIMING AND PLACEMENT OF THE HEAVIEST RAIN
IS YET TO BE DETERMINED, BUT WE WILL NEED TO CONTINUE TO MONITOR
THE FORECAST. AFTER THE SYSTEM PULLS AWAY OF THE AREA ON THURSDAY,
WE COULD HAVE ANOTHER WINDY PERIOD AS A STRONG NORTHWESTERLY
GRADIENT DEVELOPS BEHIND THE SYSTEM.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

WITH THE WARM FRONT HAVING LIFTED TO OUR NORTH EARLIER THIS
MORNING, CONDITIONS IMPROVED GENERALLY TO VFR BY MIDDAY...EXCEPT OF
COURSE WITH MARGINAL TO PATCHY IFR CONDITIONS IN CONVECTION.

THE CONVECTION HAD INCREASED IN AREAL COVERAGE AS WELL AS
INTENSITIES IN THE PRE-FRONTAL REGIME. CEILING AND VISIBILITY
VALUES WILL VARY BETWEEN MARGINAL VFR AND VFR INTO THE EARLY
AFTERNOON HOURS...BUT WITH EXCURSIONS INTO LOWER IFR CONDITIONS IN
NUMEROUS SHOWERS AND THUNDERSTORMS.

THE FRONTAL BOUNDARY FROM THE SOUTHWEST IS FORECAST TO LIFT
THROUGH OUR REGION BETWEEN ABOUT 1800Z AND 2000Z. ONCE THE
BOUNDARY PASSES, THE CHANCES FOR PRECIPITATION WILL DIMINISH AND
CONDITIONS WILL IMPROVE INTO THE VFR CATEGORY...AND THAT IS WHERE
THEY SHOULD STAY INTO TONIGHT AS THE SKY BECOMES MOSTLY CLEAR.

THE WIND IS ANTICIPATED TO BE MAINLY FROM THE SOUTH INTO EARLY
THIS AFTERNOON. THE WIND DIRECTION IS FORECAST TO VEER TO THE
SOUTHWEST AND WEST AFTER THE FRONT PASSES THIS AFTERNOON WITH
GUSTS AROUND 20 KNOTS POSSIBLE.

OUTLOOK...
SATURDAY AND SUNDAY LOOK DRY AT THIS TIME, HOWEVER, IT COULD BE
QUITE WINDY ACROSS THE TAF SITES. SATURDAY LOOKS THE WINDIEST,
WITH WINDS POSSIBLY GUSTING AT LEAST 20-25 KNOTS.

SHOWERS ARE POSSIBLE SUNDAY NIGHT THROUGH MONDAY NIGHT AS A COLD
FRONT SLOWLY APPROACHES AND PASSES THROUGH THE AREA. IT IS
POSSIBLE FOR A FEW PERIODS OF LOWER CONDITIONS DURING THIS TIME.

THE EARLY PART OF TUESDAY IS EXPECTED TO BE MOSTLY DRY, BEFORE A
STRONG STORM SYSTEM APPROACHES LATE TUESDAY INTO WEDNESDAY NIGHT.
RAIN IS POSSIBLE FROM TUESDAY AFTERNOON THROUGH AT LEAST WEDNESDAY
NIGHT. PERIODS OF LOWER CONDITIONS ARE POSSIBLE THROUGH THIS TIME
PERIOD.

&&

.MARINE...
A STIFF SOUTHERLY WIND SHOULD CONTINUE INTO THE EARLY AFTERNOON
HOURS. A FRONTAL BOUNDARY FROM THE SOUTHWEST IS FORECAST TO LIFT
ACROSS THE COASTAL WATERS OF DELAWARE AND NEW JERSEY THIS
AFTERNOON. THE WIND DIRECTION WILL LIKELY VEER TO THE SOUTHWEST. A
SOUTHWEST WIND IS EXPECTED FOR TONIGHT. AT THAT TIME, 925 HPA WIND
SPEEDS ARE FORECAST TO INCREASE INTO THE 30S. THE WIND AT THAT
LEVEL IS NOT ANTICIPATED TO MIX ENTIRELY TO THE WATER'S SURFACE.
AS A RESULT, WE SHOULD BE FINE WITH HIGH END SMALL CRAFT ADVISORY
WIND GUSTS FOR TONIGHT, AROUND 30 KNOTS OR SO.

WAVE HEIGHTS ON OUR OCEAN WATERS REMAIN IN THE 4 TO 5 FOOT RANGE
AND A SMALL CRAFT ADVISORY IS ALREADY IN PLACE THERE AND IT WILL
CONTINUE INTO TONIGHT. FOR DELAWARE BAY, WE WILL START A SMALL
CRAFT ADVISORY AT 600 PM.

AS THE LOW PRESSURE SYSTEM MOVES INTO CANADA THIS WEEKEND AND
HIGH PRESSURE BUILDS TO OUR SOUTH, THE PRESSURE GRADIENT BETWEEN
THE TWO WILL BE RATHER STRONG. A SMALL CRAFT ADVISORY WILL REMAIN
FOR SATURDAY, BUT WILL LIKELY NEED TO BE EXTENDED AT A LATER TIME.
IT IS POSSIBLE THAT WINDS COULD REACH GALE FORCE AS WELL ON
SATURDAY. WINDS ALOFT ARE QUITE STRONG, AND WITH THE COOL AIR
ALOFT, THE STRONG WINDS COULD MIX DOWN TO THE SURFACE. THE
GREATEST PROBABILITY WOULD BE IN THE NORTHERN HALF OF THE COASTAL
WATERS, BUT WITH THE UNCERTAINTY, WE HAVE DECIDED TO JUST ISSUE A
GALE WATCH AT THIS TIME. AGAIN, IT IS POSSIBLE THIS MAY NEED TO BE
EXTENDED INTO SATURDAY NIGHT AND/OR EXPANDED IN AREA, BUT WE WILL
LET LATER FORECASTS DETERMINE THIS. WITH THE OFFSHORE FLOW
SATURDAY INTO SATURDAY NIGHT, WAVES ARE EXPECTED TO REMAIN AT OR
BELOW 5 FEET.

BY SUNDAY, THE GRADIENT BEGINS TO SLACKENS SOME, SO THE WINDS
SHOULD BEGIN TO DIMINISH. HOWEVER, THEY MAY STILL BE STRONG ENOUGH
THAT A SMALL CRAFT ADVISORY MAY STILL BE NEEDED. A COLD FRONT IS
EXPECTED LATE SUNDAY THROUGH MONDAY, WHICH MAY KEEP WINDS AND
WAVES ELEVATED. AFTER A BRIEF PERIOD OF LOWER CONDITIONS TUESDAY,
A STRONG STORM SYSTEM IS EXPECTED TO MOVE INTO THE AREA LATE
TUESDAY INTO WEDNESDAY NIGHT. THIS WILL LIKELY INCREASE WINDS AND
WAVES AND LEAD TO POOR CONDITIONS ON THE WATERS.

&&

.TIDES/COASTAL FLOODING...
THE COASTAL FLOOD ADVISORY FOR THE NORTHEAST MARYLAND SHORE
EXPIRED BY 11 AM...AND THE OCEAN FRONT WILL EXPIRE AT 1 PM. TIDAL
ANOMALIES ALONG THE CHESAPEAKE WERE STILL ALMOST 2 FEET ABOVE
NORMAL. ANOTHER COASTAL FLOOD ADVISORY WILL LIKELY BE NEEDED FOR
THIS EVENINGS HIGH TIDE THERE...AS WATER WILL PROBABLY HAVE
TROUBLE DRAINING FROM CHESAPEAKE BAY EARLY TONIGHT.

FOR THE COASTS OF NEW JERSEY AND DELAWARE, DELAWARE BAY AND THE
TIDAL DELAWARE RIVER, TIDAL DEPARTURES REMAINED IN THE +1.2 TO
+1.3 FOOT RANGE AT MID MORNING. THE DEPARTURES SHOULD BE SLOW TO
DECREASE, ESPECIALLY ON DELAWARE BAY AND THE DELAWARE RIVER WITH
THE SOUTHERLY WIND FOR A FEW MORE HOURS THIS AFTERNOON. AS A
RESULT, MINOR TIDAL FLOODING IS LIKELY ALONG THE UPPER BAY AND THE
LOWER DELAWARE RIVER THIS AFTERNOON, UNTIL 500 PM.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...COASTAL FLOOD ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR
     PAZ070-071.
NJ...COASTAL FLOOD ADVISORY UNTIL 1 PM EDT THIS AFTERNOON FOR
     NJZ012>014-020>027.
     COASTAL FLOOD ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR
     NJZ016>019.
DE...COASTAL FLOOD ADVISORY UNTIL 1 PM EDT THIS AFTERNOON FOR
     DEZ002>004.
     COASTAL FLOOD ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR
     DEZ001.
MD...NONE.
MARINE...GALE WATCH FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON
     FOR ANZ450>452.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ450>452.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT SATURDAY FOR ANZ453>455.
     SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 PM EDT
     SATURDAY FOR ANZ430-431.

&&

SYNOPSIS...ROBERTSON
NEAR TERM.../IOVINO
SHORT TERM...IOVINO
LONG TERM...ROBERTSON
AVIATION.../IOVINO/ROBERTSON
MARINE.../IOVINO/ROBERTSON
TIDES/COASTAL FLOODING.../IOVINO
Hazardous weather outlook, Oct 14, 12:58 PM EDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1258 PM EDT FRI OCT 14 2011

MDZ008-012-015-019-020-NJZ009-015-PAZ054-060>062-067>069-151700-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-HUNTERDON-MERCER-CARBON-
BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
1258 PM EDT FRI OCT 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LOCALLY HEAVY RAIN IS POSSIBLE THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-NJZ012>014-020>027-151700-
KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
1258 PM EDT FRI OCT 14 2011

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN
NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

LOCALLY HEAVY RAIN IS POSSIBLE THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ016>019-PAZ070-071-151700-
NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-
1258 PM EDT FRI OCT 14 2011

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

LOCALLY HEAVY RAIN IS POSSIBLE THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>452-151700-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
1258 PM EDT FRI OCT 14 2011

...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LOCALLY HEAVY RAIN IS POSSIBLE THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ453>455-151700-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1258 PM EDT FRI OCT 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LOCALLY HEAVY RAIN IS POSSIBLE THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-151700-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
1258 PM EDT FRI OCT 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LOCALLY HEAVY RAIN IS POSSIBLE THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ001-007-008-010-PAZ055-151700-
SUSSEX-WARREN-MORRIS-SOMERSET-MONROE-
1258 PM EDT FRI OCT 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE STORM PREDICTION CENTER HAS PLACED THIS AREA IN A SLIGHT RISK
FOR SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Oct 14, 11:21 AM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1121 AM EDT FRI OCT 14 2011

DEZ001-MDZ008-012-PAZ067-141615-
CECIL MD-CHESTER PA-KENT MD-NEW CASTLE DE-
1121 AM EDT FRI OCT 14 2011

...A BAND OF STRONG THUNDERSTORMS WILL AFFECT CECIL...CHESTER...KENT
AND NEW CASTLE COUNTIES...

AT 1118 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG
THUNDERSTORM 16 MILES SOUTHWEST OF ELKTON...MOVING NORTHEAST AT 30
MPH. THE THUNDERSTORM WILL BE NEAR CECILTON...SASSAFRAS AROUND 1125
AM...HOLLYWOOD BEACH...PERRYVILLE...PORT DEPOSIT...WARWICK AROUND
1130 AM...CHARLESTOWN...CAYOTS...BOHEMIAS MILLS AND MIDDLETOWN
AROUND 1135 AM. OTHER THUNDERSTORMS WERE FORMING NEARBY.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR WITH
THESE STORMS.

LAT...LON 3976 7612 3987 7601 3996 7600 4005 7595
      3988 7560 3984 7559 3983 7551 3925 7581
      3927 7586 3924 7599 3924 7601 3938 7612
      3938 7607 3945 7600 3946 7602 3953 7599
      3954 7607 3961 7614

/ET
Special weather statement, Oct 14, 11:38 AM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1138 AM EDT FRI OCT 14 2011

PAZ054-060-061-141630-
BERKS PA-CARBON PA-LEHIGH PA-
1138 AM EDT FRI OCT 14 2011

...A STRONG THUNDERSTORM WILL AFFECT BERKS...CARBON AND LEHIGH
COUNTIES...

AT 1131 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF READING...MOVING NORTH AT 35
MPH. THE THUNDERSTORM WILL BE NEAR FLEETWOOD...LAURELDALE AROUND 1145
AM...LYONS...TOPTON AROUND NOON...SCHNECKSVILLE...NEFFS AROUND 1215
PM...SLATINGTON AND EMERALD AROUND 1230 PM. ANOTHER AREA OF
THUNDERSTORMS WAS MOVING INTO WESTERN CARBON COUNTY AT 1131 PM AND
WILL BE EFFECTING OTHER AREAS OF CARBON COUNTY THROUGH THE NOON HOUR.

THESE THUNDERSTORMS WILL PRODUCE WIND GUSTS UP TO 50 MPH...SMALL
HAIL...AND CLOUD TO GROUND LIGHTNING.

LAT...LON 4098 7551 4094 7557 4082 7548 4079 7562
      4075 7562 4073 7553 4065 7549 4067 7544
      4054 7536 4042 7550 4043 7554 4021 7576
      4014 7590 4018 7596 4057 7610 4074 7578
      4091 7600 4100 7575 4109 7578 4114 7568

FORECASTER:JJM
Special weather statement, Oct 14, 12:25 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1225 PM EDT FRI OCT 14 2011

DEZ001-PAZ067-068-070-141745-
CHESTER PA-DELAWARE PA-MONTGOMERY PA-NEW CASTLE DE-
1225 PM EDT FRI OCT 14 2011

...A STRONG THUNDERSTORM WILL AFFECT CHESTER...DELAWARE...MONTGOMERY
AND NEW CASTLE COUNTIES...

AT 1218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTH OF NEWARK...MOVING NORTH AT 30
MPH. THIS THUNDERSTORM WILL BE MOVING THROUGH CHESTER COUNTY AND
WESTERN DELAWARE COUNTY DURING THE EARLY AFTERNOON HOURS. OTHER
STORMS WERE LOCATED IN NORTHERN NEW CASTLE COUNTY...MOVING NORTH AT
35 MPH.

HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 50 MPH ARE ALSO POSSIBLE WITH THESE STORMS. SMALL HAIL
AND CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED.

LAT...LON 4003 7595 4011 7595 4024 7570 4044 7553
      4026 7529 3994 7528 3963 7571 3965 7579
      3973 7580 3973 7593 4001 7597

FORECASTER:JJM
Special weather statement, Oct 14, 12:51 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1251 PM EDT FRI OCT 14 2011

PAZ060-061-141745-
BERKS PA-LEHIGH PA-
1251 PM EDT FRI OCT 14 2011

...STRONG THUNDERSTORMS WILL AFFECT BERKS AND LEHIGH COUNTIES...

AT 1248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES SOUTHWEST
OF LEHIGHTON TO 15 MILES SOUTHEAST OF READING...MOVING NORTH AT 40
MPH. THE THUNDERSTORMS WILL BE NEAR LYONS...KUTZTOWN AROUND 100 PM...
BOYERTOWN AROUND 105 PM...NEW TRIPOLI...TOPTON...BECHTELSVILLE AROUND
110 PM...JORDAN VALLEY...BALLY AROUND 115 PM...ZIONSVILLE AND
CLAUSSVILLE AROUND 125 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

LAT...LON 4078 7568 4078 7564 4076 7561 4074 7561
      4072 7556 4054 7536 4043 7551 4044 7553
      4034 7561 4019 7580 4065 7594

FORECASTER: AMC
Special weather statement, Oct 14, 1:22 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
122 PM EDT FRI OCT 14 2011

PAZ054-055-062-141815-
CARBON PA-MONROE PA-NORTHAMPTON PA-
122 PM EDT FRI OCT 14 2011

...STRONG THUNDERSTORMS WILL AFFECT CARBON...MONROE AND NORTHAMPTON
COUNTIES...

AT 117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF
LEHIGHTON TO 6 MILES SOUTHWEST OF ALLENTOWN...MOVING NORTHEAST AT 40
MPH. THE THUNDERSTORMS WILL BE NEAR SUMMIT HILL...NESQUEHONING AROUND
130 PM...EAST SIDE...WHITE HAVEN AROUND 145 PM...SAYLORSBURG...
ROSSLAND AROUND 200 PM...TOBYHANNA AND GOULDSBORO STATE PARK AROUND
215 PM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

EXPECT SMALL HAIL AND SOME DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORMS.

LAT...LON 4116 7516 4108 7497 4099 7514 4086 7505
      4084 7510 4079 7510 4074 7520 4062 7520
      4054 7535 4066 7543 4065 7549 4079 7563
      4074 7578 4091 7600 4100 7575 4110 7577
      4114 7570 4113 7564 4125 7550 4126 7515

FORECASTER: AMC
Special weather statement, Oct 14, 1:43 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
143 PM EDT FRI OCT 14 2011

PAZ061-067>071-141845-
BUCKS PA-CHESTER PA-DELAWARE PA-LEHIGH PA-MONTGOMERY PA-
PHILADELPHIA PA-
143 PM EDT FRI OCT 14 2011

...STRONG THUNDERSTORMS WILL AFFECT BUCKS...CHESTER...DELAWARE...
LEHIGH...MONTGOMERY AND PHILADELPHIA COUNTIES...

AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF
ALLENTOWN TO 6 MILES NORTHEAST OF WILMINGTON...MOVING NORTHEAST AT 25
MPH. THE THUNDERSTORMS WILL BE NEAR TROUT LAKE...PHILADELPHIA
INTERNATIONAL AIRPORT AROUND 200 PM...SPRINGTOWN...SOUTH PHILADELPHIA
AROUND 215 PM...WISSINOMING...TACONY AROUND 230 PM...IVYLAND AND BRYN
ATHYN AROUND 245 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORMS.

LAT...LON 3985 7526 3985 7535 3980 7542 3984 7552
      4055 7554 4065 7542 4061 7539 4058 7541
      4054 7535 4062 7520 4056 7519 4056 7511
      4053 7507 4042 7506 4040 7502 4040 7499
      4006 7498

FORECASTER: AMC

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 12:15 AM EDTCoastal Flood AdvisoryPHIAtlantic, Burlington, Cape May, Cumberland, Middlesex, Monmouth and 1 more13 hr
Oct 14, 3:26 AM EDTCoastal Flood AdvisoryPHIBurlington, Camden, Gloucester, Salem19 hr
Oct 14, 4:01 AM EDTGale WatchPHI12 hr
Oct 14, 2:21 PM EDTSpecial Weather StatementPHIWarren54 min
Oct 14, 2:53 PM EDTSpecial Weather StatementPHIBurlington, Camden, Hunterdon, Mercer, Somerset67 min
Oct 14, 3:12 PM EDTSpecial Weather StatementPHISussex, Warren63 min
Oct 14, 3:59 PM EDTGale WatchPHI12 hr
Oct 14, 3:59 PM EDTGale WarningPHI27 hr
Oct 14, 3:59 PM EDTSpecial Weather StatementPHIMiddlesex, Monmouth, Morris61 min
Oct 14, 10:45 AM EDTSpecial Weather StatementPHIBerks, Lehigh60 min
Oct 14, 11:38 AM EDTSpecial Weather StatementPHIBerks, Carbon, Lehigh52 min
Oct 14, 12:25 PM EDTSpecial Weather StatementPHIChester, Delaware, Montgomery80 min
Oct 14, 12:51 PM EDTSpecial Weather StatementPHILehigh54 min
Oct 14, 1:22 PM EDTSpecial Weather StatementPHICarbon, Monroe, Northampton53 min
Oct 14, 11:21 AM EDTSpecial Weather StatementPHICecil54 min

Nearby

Special Weather Statements in Pennsylvania, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.